MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PINNACLE 100 HA ACET CUP 56MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS

DEPUY ORTHOPAEDICS INC US PINNACLE 100 HA ACET CUP 56MM; PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Catalog Number 121711056
Medical Device Problem Codes Degraded (1153); Difficult to Remove (1528); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hematoma (1884); Pain (1994); Discomfort (2330)
Date of Event 10/23/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Pfs and medical records received.Pfs alleges that patient suffered capsulectomy, and hematoma.After review of medical records for the mdr reportability, patient was revised to address synovitis and metallosis.Revision notes reported of inflammatory look fluid, graying of the tissue, metallosis within the joint and some corrosion at the taper.It was also stated in the revision that due to corrosion , there was some cold welding of the liner within the cup.Clinical visits reported of pain, limps, grinding type sensation, severe discomfort and trochanteric bursitis.It was also stated that patient had an elevated cobalt-chromium serum levels, however, there is no laboratory results provided.Cup will be reported since it was removed.Doi: (b)(6) 2008; dor: (b)(6) 2012; left hip.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).No device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Udi: (b)(4).
 
Event or Problem Description
Ppf alleges metal wear.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other reported incident(s) against the provided product/lot combination(s) since release for distribution.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PINNACLE 100 HA ACET CUP 56MM
Common Device Name
PINNACLE HIP SYSTEM : HIP METAL ACETABULAR CUPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key7163385
Report Number1818910-2018-50088
Device Sequence Number16620182
Product Code LPH
UDI-Device Identifier10603295009085
UDI-Public10603295009085
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K031495
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2012
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/09/2017
Device Catalogue Number121711056
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer01/31/2018
12/14/2018
12/10/2019
Initial Report FDA Received Date01/04/2018
Supplement Report FDA Received Date02/01/2018
12/17/2018
01/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient Weight99